Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 106, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 16, 2012, 4:43 PM CDT for Cumberland County, Jasper County, Illinois. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 4:43 PM CDT (21:43 UTC)
- Expired
- Aug 16, 2012, 5:00 PM CDT
- In force
- 17 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, IL, Jasper County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 1:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WUUS53 KILX 162143 SVRILX ILC035-079-162215- /O.NEW.KILX.SV.W.0106.120816T2143Z-120816T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 443 PM CDT THU AUG 16 2012 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS... CENTRAL JASPER COUNTY IN SOUTHEAST ILLINOIS... * UNTIL 515 PM CDT. * AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIDALGO TO BOGOTA...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... WEST LIBERTY...SAM PARR STATE PARK AND YALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3919 8801 3886 8806 3888 8831 3920 8824 TIME...MOT...LOC 2143Z 271DEG 30KT 3910 8813 3891 8818 WIND...HAIL 60MPH 1.00IN $$ GOETSCH
1 follow-up statement
351 WWUS53 KILX 162200 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 500 PM CDT THU AUG 16 2012 ILC035-079-162210- /O.CAN.KILX.SV.W.0106.000000T0000Z-120816T2215Z/ JASPER IL-CUMBERLAND IL- 500 PM CDT THU AUG 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND AND CENTRAL JASPER COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. LAT...LON 3919 8801 3886 8806 3888 8831 3920 8824 TIME...MOT...LOC 2200Z 271DEG 30KT 3910 8795 3891 8800 $$ GOETSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:58 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 16, 2:58 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 258 PM CDT THU AUG 16 2012 .DISCUSSION... ISSUED 257 PM CDT THU AUG 16 2012 CONVECTION CONTINUES TO FILL IN ACROSS CENTRAL ILLINOIS THIS AFTERNOON...ASSOCIATED WITH OUTFLOW BOUNDARIES FROM THE MORNING ACTIVITY. BULK OF ACTIVITY NOW ALONG AND EAST OF I-55. THIS IS PRECEDING THE COLD FRONT WHICH IS ROUGHLY EXTENDING FROM ROCKFORD TO EASTERN MISSOURI. MESOSCALE MODELS SHOWING THE FRONT SHOULD BE THROUGH THE CWA BY ABOUT 7-8 PM. WILL FOCUS THE HIGHEST POPS BEFORE MIDNIGHT ACROSS THE SOUTHEAST HALF OF THE CWA. ACROSS THE NORTHWEST...WILL SEE SOME LINGERING SHOWERS THE REMAINDER OF THE AFTERNOON...BUT WILL GO DRY THERE THIS EVENING. OTHERWISE...QUIET WEATHER EXPECTED THE NEXT SEVERAL DAYS. LARGE UPPER TROUGH OVER THE EASTERN HALF OF THE NATION WILL CONTINUE TO DIG ACROSS THE AREA INTO EARLY NEXT WEEK...DUE TO AN UPPER LOW REMAINING NEARLY STATIONARY OVER HUDSON BAY CANADA. THIS WILL RESULT IN BELOW NORMAL TEMPERATURES FOR THE NEXT FEW DAYS...COOLEST ON FRIDAY NIGHT WITH WIDESPREAD LOWS IN THE UPPER 40S OVER MUCH OF THE CWA. AS NEXT WEEK PROGRESSES...MODELS BEGIN TO DIVERGE IN THE AMOUNT OF BREAKDOWN OF THE RIDGING ACROSS THE WESTERN U.S. HOWEVER...BOTH THE ECMWF/GFS SUGGEST SOME SORT OF SHORTWAVE MOVING ACROSS THE MIDDLE OF THE NATION BY MIDWEEK. HAVE LIMITED ANY POPS IN THE LONGER RANGE TO THE NORTHERN CWA ON THURSDAY...CLOSER TO THE MAIN ENERGY OVER THE GREAT LAKES. GEELHART && .AVIATION... ISSUED 1233 PM CDT THU AUG 16 2012 MAIN CONCERN FOR THIS TAF PERIOD WILL BE PINNING DOWN CONVECTION TIMING/ENDING. A COLD FRONT CURRENTLY JUST TO THE WEST OF THE TERMINALS WILL SLOWLY PROGRESS EASTWARD THIS AFTERNOON. RADAR TRENDS SHOWING SHOWERS AND THUNDERSTORMS AHEAD OF THIS FRONT. QUESTION LIES IN IF THERE WILL BE ADDITIONAL DEVELOPMENT LATER THIS AFTERNOON. HAVE KEPT VCTS IN THE TAF FOR NOW AT ALL SITES UNTIL FRONTAL PASSAGE. TIMING LOOKS TO BE AROUND 19Z AT PIA...AND THEN THROUGH CMI AROUND 23Z. SOME MODELS HINT THAT SOME FOG WILL DEVELOP OVERNIGHT GIVEN THE MOISTURE FROM THIS PRECIPITATION...HOWEVER WILL LEAVE OUT FOR NOW AND MONITOR LATER GUIDANCE. WINDS WILL BE TRICKY GIVEN BOUNDARIES FROM ONGOING CONVECTION. HAVE STUCK WITH WINDS GENERALLY BEGINNING MORE SOUTHERLY...AND THEN SWITCHING TO NORTHWESTERLY AFTER PASSAGE. SPEEDS WILL BE AROUND 12 KTS OR LESS. ECT/GOETSCH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 16, 3:10 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT THU AUG 16 2012 ILZ027>031-036-037-040-041-171100- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 310 PM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZAROUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>057-061-171100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY- VERMILION- 310 PM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH ABOUT SUNSET... PRIMARILY FROM ABOUT I-55 EAST TO THE INDIANA BORDER...AS A COLD FRONT PUSHES THROUGH THE AREA. SOME OF THE STORMS WILL BE SEVERE. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND LARGE HAIL GREATER THAN QUARTER SIZED...WILL BE THE PRIMARY THREATS. THE STORMS WILL ALSO PRODUCE INTENSE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH SUNSET...FROM ABOUT THE I-55 CORRIDOR EAST TO THE INDIANA BORDER. ILZ062-063-066>068-071>073-171100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 310 PM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING...AS A COLD FRONT MOVES TOWARD THE AREA. SOME OF THE STORMS WILL BE SEVERE. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND LARGE HAIL GREATER THAN QUARTER SIZED...WILL BE THE PRIMARY THREATS. THE STORMS WILL ALSO PRODUCE INTENSE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH ABOUT 8 PM. GEELHART
In the hours before
Local storm report, Aug 16, 3:41 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
341 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG PAWNEE 39.59N 89.58W
08/16/2012 SANGAMON IL EMERGENCY MNGR
2 POWER POLES SNAPPED ALONG 4TH STREET IN TOWN.
&&
JRPLocal storm report, Aug 16, 3:48 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
348 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG WINDSOR 39.44N 88.60W
08/16/2012 SHELBY IL CO-OP OBSERVER
NUMEROUS TREE LIMBS DOWN AND 2 FOOT DIAMETER TREE DOWN IN
TOWN. NUMEROUS ROADS BLOCKED BY LIMBS
&&
JRPLocal storm report, Aug 16, 4:01 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
401 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG PANA 39.39N 89.08W
08/16/2012 CHRISTIAN IL TRAINED SPOTTER
12 TO 18 INCH TREES DOWN AND NUMEROUS POWER LINES DOWN
ACROSS CITY.
&&
JRPLocal storm report, Aug 16, 4:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
410 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN MORRISONVILLE 39.42N 89.46W
08/16/2012 M1.13 INCH CHRISTIAN IL CO-OP OBSERVER
ONE HOUR RAINFALL TOTAL
&&
JRPLocal storm report, Aug 16, 4:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
412 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
08/16/2012 M63 MPH COLES IL ASOS
&&
JRPLocal storm report, Aug 16, 4:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
426 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG PANA 39.39N 89.08W
08/16/2012 CHRISTIAN IL MESONET
WIDESPREAD TREES DOWN ACROSS TOWN AND RURAL AREAS AROUND
PANA...RANGING FROM LARGE TREES AND SMALL BRANCHES.
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:26 AM CDT | Special Weather Statement | ILX | McLean, Tazewell, Woodford | 64 min |
| Aug 16, 9:27 AM CDT | Special Weather Statement | ILX | DeWitt, Logan, McLean | 63 min |
| Aug 16, 11:38 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 67 min |
| Aug 16, 11:49 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 56 min |
| Aug 16, 1:39 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell | 42 min |
| Aug 16, 2:06 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 54 min |
| Aug 16, 2:15 PM CDT | Special Weather Statement | ILX | Christian, Sangamon | 60 min |
| Aug 16, 2:58 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 50 min |
| Aug 16, 3:15 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Coles, Cumberland, Douglas, Macon, Moultrie and 2 more | 60 min |
| Aug 16, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Edgar, Vermilion | 61 min |
| Aug 16, 3:41 PM CDT | Tornado Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 37 min |
| Aug 16, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 60 min |
| Aug 16, 3:57 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar | 63 min |
| Aug 16, 3:59 PM CDT | Tornado Warning | ILX | Clay, Cumberland, Effingham, Jasper | 46 min |
| Aug 16, 4:01 PM CDT | Tornado Warning | ILX | Clark, Coles, Cumberland, Edgar | 35 min |
| Aug 16, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.